Alert archive / Wisconsin / Areal Flood Warnings in 2009
Areal Flood Warning 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jun 22, 2009, 7:30 AM CDT for Rusk County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2009, 7:30 AM CDT (12:30 UTC)
- Expired
- Jun 22, 2009, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Rusk County, WI
The radar
The La Crosse radar (KARX), 170 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KMPX 221230 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 730 AM CDT MON JUN 22 2009 WIC107-221530- /O.NEW.KMPX.FA.W.0007.090622T1230Z-090622T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSK WI- 730 AM CDT MON JUN 22 2009 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * FLOOD WARNING FOR... SOUTHERN RUSK COUNTY IN NORTHWEST WISCONSIN * UNTIL 1030 AM CDT * AT 530 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE INTERSECTION OF HIGHWAY 27 BROKEN ARROW ROAD WAS UNDER WATER. MANY FIELDS WERE FLOODED IN THE CONRATH AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CONRATH AND SHELDON. RADAR RAINFALL ESTIMATES INDICATE 3 TO 5 INCHES OF RAIN FELL OVER SOUTHERN PORTIONS OF RUSK COUNTY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN THE TWIN CITIES. && LAT...LON 4530 9093 4530 9122 4541 9117 4541 9091 $$ DWE
1 follow-up statement
000 WGUS83 KMPX 221415 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 915 AM CDT MON JUN 22 2009 WIC107-221530- /O.CON.KMPX.FA.W.0007.000000T0000Z-090622T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSK WI- 915 AM CDT MON JUN 22 2009 ...FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN RUSK COUNTY UNTIL 1030 AM CDT... AT 900 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE WATER LEVELS HAD RECEDED AT THE INTERSECTION OF BROKEN ARROW ROAD AND HIGHWAY 27. HOWEVER...THE LEVEL OF THE JUMP RIVER AT SHELDON WAS RISING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4530 9093 4530 9122 4541 9117 4541 9091 $$
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 22, 2:06 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 2:06 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 206 AM CDT MON JUN 22 2009 .DISCUSSION... THE PRIMARY CONCERN IS WHETHER THUNDERSTORMS WILL REDEVELOP OVER PORTIONS OF WESTERN AND CENTRAL MN TODAY AND EVENING. A WEAK SURFACE TROUGH ALONG WITH SEVERAL WEAK OUTFLOW BOUNDARIES AND WARM FRONT WILL BE THE MAIN FOCUS FOR MORE SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT. A SHORTWAVE TROUGH HAD LIFTED NORTHEAST OVER LAKE SUPERIOR INTO CNTRL WISCONSIN. SUBSIDENCE BEHIND THE UPPER LEVEL TROUGH HAD SCOURED OUT CLOUDS AND SHRA/TSRA. DEWPOINTS REMAINS IN THE 60S...THUS WIDESPREAD FOG CONTINUE TO DEVELOP OVER THE FORECAST AREA IN THE WAKE OF THE TROUGH. AIRMASS SHOULD REMAIN STABLE THROUGH MID AFTERNOON. DESTABILIZATION OF THE ATMOSPHERE WILL LIKELY TO OCCUR LATER TODAY. BY EVENING...MOST UNSTABLE CAPE VALUES ARE PROGGED TO INCREASE TO ABOUT 600 J/KG OVER PORTIONS OF WEST CENTRAL MN. MOISTURE INFLUX WILL BE WEAK WITH WEAK CIRCULATION NEAR/ABOVE THE SURFACE. IF STRONG THUNDERSTORM OR ISOLATED SUPERCELL DO OCCUR LATER THIS AFTERNOON AND EVENING...THE PRIMARY CONCERN WILL BE HEAVY RAINS. BOTH THE WET-BULB TEMP AND FREEZING LEVEL ARE TOO HIGH FOR LARGE HAIL. UPPER RIDGE CENTERED OVER THE MIDDLE OF CONUS...WILL BUILD NORTH OVER INTO THE UPPER MIDWEST TUESDAY. 700 MB TEMPS INCREASE TO PLUS 10 DEGREES...WHICH WILL LIKELY HINDER ANY THUNDERSTORM DEVELOPMENT. IT WILL REMAIN RATHER HOT AND HUMID WITH HEAT INDICES IN THE 95-100 RANGE. EXPECT MORE SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. SHORTWAVE TROUGH MOVES OVER THE NORTHERN TIER OF U.S. SPLIT UPPER AIR FLOW DEVELOPS OVER THE UPPER MIDWEST...WITH NORTHERN STREAM OF THE JET STREAM INFLUENCING OUR WEATHER MID WEEK. MODELS HAVE BEEN CONSISTENT IN BUILDING A SURFACE HIGH PRESSURE RIDGE OVER THE UPPER MIDWEST THURSDAY AND FRIDAY. MORE RIDGE-RIDER THUNDERSTORMS/CONVECTIVE CLUSTERS ARE EXPECTED TO DEVELOP OVER THE UPCOMING WEEKEND...AS THE WEATHER REMAINS UNSETTLED THROUGH MUCH OF THE PERIOD. && .AVIATION... /06Z TAF ISSUANCE/ SCATTERED SHOWERS AND THUNDERSTORM ACROSS CENTRAL AND EASTERN MN AS WELL AS WEST CENTRAL WI WILL PUSH NORTH AND EAST OVERNIGHT AS A SHORT WAVE LIFTS NORTHEAST ACROSS THE FA. CEILINGS HAVE DETERIORATED BELOW 010 ACROSS CENTRAL MN AND SHOULD PERSIST INTO THE MORNING. EXPECT THE CEILINGS TO LOWER FOR KRWF...KMSP AND KEAU AS WELL. MVFR FOG WILL ALSO BE PREVALENT DURING THE LATE NIGHT/EARLY MORNING HOURS. VFR CONDITIONS TO RETURN MID TO LATE MONDAY MORNING WITH SCT-BKN CU IN THE AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 22, 4:01 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 AM CDT MON JUN 22 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 401 AM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER WEST CENTRAL MINNESOTA THIS EVENING. THE PRIMARY THREATS ARE HEAVY RAIN AND LARGE HAIL. TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE PERIOD. AT THIS TIME...THERE IS A SMALL CHANCE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...MAINLY ON TUESDAY EVENING AND NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING OVER WEST CENTRAL MINNESOTA.
In the hours before
Local storm report, Jun 22, 6:46 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
646 AM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD CONRATH 45.38N 91.04W
06/22/2009 RUSK WI LAW ENFORCEMENT
INTERSECTION OF BROKEN ARROW ROAD AND HIGHWAY 27 FLOODED.
WILLARD TOWNSHIP AREA HAS MANY FLOODED FIELDS.
&&
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:37 AM CDT | Flash Flood Warning | MPX | Rusk | 3 hr |
| Jun 22, 5:03 AM CDT | Flash Flood Warning | MPX | Chippewa | 3 hr |
| Jun 22, 7:50 AM CDT | Areal Flood Warning | MPX | Chippewa | 3 hr |
Nearby
Areal Flood Warnings in Wisconsin, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.